Medindia

X

Slimming Capsules From China May Cause Insomnia, Dyspnea: Study

by Thilaka Ravi on  April 9, 2009 at 2:15 PM Drug News   - G J E 4
 Slimming Capsules From China May Cause Insomnia, Dyspnea: Study
Taking Chinese slimming capsules as herbal food supplements pose health risks, says a new study.
Advertisement

According to pharmacologist Dieter Müller and his coauthors, poison emergency centers in the German cities of Freiburg and Göttingen have, since 2005, seen 17 patients suffering health problems after taking the pills.

Advertisement
Experts viewed an advertisement, which claimed the pill contained herbal substances and subsequently dubbed it as a food supplement.

But on examining a slimming pill up for grabs online, they found that it further composed of active substance sibutramine and that its dose in each capsule held twice the daily maximum dose of the prescription drug in Germany.

Boffins found that severe symptoms of poisoning took place in combination with other drugs.

Fifteen women and two men had shown symptoms of poisoning, which included nausea, tachycardia, headache, agitation, dyspnea, and insomnia.

The consumption of food supplements was believed to be much higher as shown in the records.

And since patients often ignore informing their doctors about taking herbal products, thinking them to be risk free, the authors feel the manufacturers should declare the ingredients and doses of such products.

The documented cases of poisoning can be found in Deutsches Ärzteblatt International.

Source: ANI
THK
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All